Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 12, 2007, 6:19 PM EDT for Robeson County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 6:19 PM EDT (22:19 UTC)
- Expired
- Jun 12, 2007, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 73 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:40 PM EDT | HAIL 0.88 | 2 Se Marietta, NC | MARBLE TO NICKLE SIZE HAIL REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 122223 SVRILM NCC155-122300- /O.NEW.KILM.SV.W.0029.070612T2219Z-070612T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 619 PM EDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 700 PM EDT * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BARNESVILLE...OR ABOUT 16 MILES NORTHEAST OF MULLINS...AND MOVING SOUTHWEST AT 5 MPH. MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3432 7907 3438 7915 3447 7902 3445 7896 $$
1 follow-up statement
000 WWUS52 KILM 122258 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 657 PM EDT TUE JUN 12 2007 NCC155-122307- /O.EXP.KILM.SV.W.0029.000000T0000Z-070612T2300Z/ ROBESON NC- 657 PM EDT TUE JUN 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROBESON COUNTY EXPIRES AT 700 PM EDT... AT 654 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED TO EXPIRE. IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3432 7907 3438 7915 3447 7902 3445 7896 $$ RGZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:22 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 12, 4:22 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 422 PM EDT TUE JUN 12 2007 .SYNOPSIS... HIGH PRESSURE ACROSS THE GREAT LAKES AND LOW PRESSURE IN THE WESTERN ATLANTIC WILL DRIVE AN UNSEASONABLY COOL AIRMASS INTO THE CAROLINAS THROUGH FRIDAY. AN UPPER LEVEL TROUGH ACROSS THE SOUTHEASTERN UNITED STATES WILL HELP DESTABILIZE THE ATMOSPHERE AND WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE NEXT SEVERAL DAYS. HIGH PRESSURE WILL DEVELOP ACROSS THE CAROLINAS THIS WEEKEND WITH TEMPERATURES RETURNING TO NORMAL. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHORT WAVE DROPPING INTO THE AREA THIS AFTERNOON AND DIURNAL HEATING WILL LEAD TO SCATTERED AFTERNOON/EVENING SHRA/TSRA. LARGE AREA OF SUB 60 DEWPOINTS IN SE NC SHOULD HELP LIMIT CONVECTION ACROSS ILM NC COUTNIES...BUT SC COUNTIES ARE A DIFFERENT STORY. AREAS WHERE RAIN FELL YESTERDAY AND FOG FORMED LAST NIGHT...DEWPOINTS ARE IN THE MID 60S...CREATING A MUCH MORE FAVORABLE ENVIORNMENT. DO NOT THINK ACITIVITY WILL BE SEVERE...BUT CANNOT RULE OUT SOME HAIL. TSRA/SHRA WILL DECREASE WITH LOSS OF HEATING AND AS SHORT WAVE MOVES FARTHER SOUTH. ABUNDANT MID/LOW LEVEL MOISTURE TONIGHT WILL KEEP CLOUDS AROUND AND MAY SEE SOME PATCHY FOG DEVELOP AS BOUNDARY LAYER WINDS WILL BE LIGHT. CLOUD COVER WILL HELP HOLD TEMPERATURES OVERNIGHT IN THE MID 60S...AROUND CLIMO. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... MID TO UPPER LOW CONTINUES TO SPIN OFF THE NEW ENGLAND COAST WITH TROUGH EXTENDING INTO THE SOUTHEAST US. SHORTWAVE ENERGY CONTINUES TO ROTATE AROUND THE MAIN TROUGH PROVIDING ENERGY FOR AFTERNOON SHOWERS AND THUNDERSTORMS. WEDNESDAY AFTERNOON WILL ALSO SEE AN INCREASE IN OVERALL MOISTURE THROUGH THE ATMOSPHERE AND COLD AIR AT MID LEVELS WHICH SHOULD PROVIDE ADDITIONAL INSTABILITY FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. THE STEERING FLOW WILL ONCE AGAIN BE VERY LIGHT SO THE POSSIBILITY OF LOCALIZED FLOODING WILL EXIST FOR WED AFTN. A FAIRLY LIGHT NORTHEASTERLY FLOW WILL CONTINUE THROUGH THE MUCH OF PERIOD WITH PLENTY OF COLD AIR IN PLACE ALOFT. GRADIENT TIGHTENS A BIT WED NIGHT INTO THURS WITH A SLIGHT INCREASE IN WIND SPEED. MAX TEMPS WILL RUN BELOW NORMAL WITH THURS OVER 5 DEGREES BELOW NORMAL KEEPING TEMPS IN THE UPPER 70S IN MOST PLACES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... PATTERN CHANGE IS ON THE AGENDA FOR THE EXTENDED FORECAST FROM EAST COAST TROUGHING TO RIDGING BY EARLY NEXT WEEK. ONE MORE POTENT SHORTWAVE WILL BE ROUNDING THE DEPARTING TROUGH LATER FRIDAY. FARILY STRONG VORT AND DEPENDING ON THE TIMING...THINGS COULD GET INTERESTING REGARDING SEVERE WEATHER...OBVIOUSLY TOO FAR OUT IN TIME TO PIN DOWN AT THIS POINT. THE REMAINDER OF THE FORECAST SHOWS A DEPARTING EAST COAST TROUGH AND BUILDING RIDGE. TIME HEIGHTS SHOW MID LEVELS DRYING OUT DRAMATICALLY FROM LATE SATURDAY ON SO TRIMMED BACK POPS FROM CHANCE FRIDAY AND SATURDAY TO SLIGHT FOR THE REMAINDER OF THE PERIOD WITH A DIURNAL CYCLE OF COURSE. TEMPERATURES START OUT SLIGHTLY BELOW NORMAL TRENDING TO SLIGHTLY ABOVE BY EARLY NEXT WEEK WITH THE BUILDING RIDGE. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SCATTERED CONVECTION ALREADY STARTING NORTH AND WEST OF THE AREA THIS AFTERNOON. AS SHORT WAVE DROPS SOUTH SHOULD SEE STORMS START DEVELOPING IN THE REGION. BEST CHANCES LOOK TO BE INLAND SC AND ALONG THE SEA BREEZE. STORMS SHOULD QUICKLY DECREASE THIS EVENING WITH THE LOSS OF DIURNAL HEATING. MAY SEE SOME PATCHY BR TOMORROW MORNING...MAINLY IN THE AREAS THAT SEE PRECIP. CHANCE THUNDERSTORMS WEDNESDAY. CHANCE IFR THURSDAY MORNING AND ON FRIDAY. && .MARINE... NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... BENIGN WINDS AND SEAS EXPECTED ACROSS THE COASTAL WATERS WITH VARIABLE/EAST WINDS BECOMING MORE SOLIDLY SE IN THE AFTERNOON. SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... HIGH PRESSURE ACROSS THE GREAT LAKES AND LOW PRESSURE SWIRLING SEVERAL HUNDRED MILES EAST OF THE NEW ENGLAND COASTLINE WILL KEEP A NORTHEAST FLOW ACROSS THE AREA THROUGH MUCH OF THE PERIOD. THE GRADIENT WILL TEMPORARILY TIGHTEN UP WEDNESDAY NIGHT INTO THURSDAY AS THE HIGH RIDGES DOWN THE COASTLINE. THIS IS THE ONLY PERIOD OF CONCERN IN TERMS OF WINDS/SEAS BECOMING HAZARDOUS. LATEST MODEL GUIDANCE AGREES WELL WITH THE PREVIOUS FORECAST WED NIGHT INTO THURSDAY MORNING: 15 KT WINDS AND SEAS BUILDING TO AS HIGH AS 4-5 FT AWAY FROM SHORE...JUST BELOW SMALL CRAFT ADVISORY THRESHOLDS. LONG TERM /FRIDAY THROUGH SUNDAY/... SYNOPTIC WINDS WILL BE FROM THE NORTHEAST AT THE BEGINNING OF THE PERIOD BUT MAY BECOME DISTORTED IF MCS DEVELOPS AND MOVES THROUGH FRIDAY. OTHERWISE...WINDS WILL VEER TO THE EAST/SOUTHEAST AS A BETTER DEFINED AREA OF SURFACE HIGH PRESSURE DEVELOPS OFF TO THE EAST. SPEEDS SHOULD REMAIN 10-15 KNOTS AT BEST. REEFCAST ENSEMBLES ARE UNUSUALLY CONSISTENT WITH SEAS OF 2-3 FEET THIS FAR OUT AND SEE NO REASON TO DEVIATE FROM THESE NUMBERS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...RGZ NEAR TERM...III SHORT TERM...RGZ LONG TERM...SHK AVIATION...III
Hazardous weather outlook, Jun 12, 2:35 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 235 PM EDT TUE JUN 12 2007 SCZ017-023-131845- MARLBORO-DARLINGTON- 235 PM EDT TUE JUN 12 2007 ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ087-096-097-099>101-SCZ024-032>034-039-046-131845- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-DILLON-FLORENCE- MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 235 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-131845- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 235 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. III
In the hours before
Special weather statement, Jun 12, 4:33 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 433 PM EDT TUE JUN 12 2007 SCZ023-122130- DARLINGTON- 433 PM EDT TUE JUN 12 2007 AT 433 PM EDT...STRONG THUNDERSTORMS WERE...OVER AUBURN...OR 6 MILES EAST OF HARTSVILLE...MOVING SOUTH...SOUTHWEST AT 10 MPH COMMUNITIES IN THE PATH OF THESE STORMS ARE DARLINGTON... HARTSVILLE...AUBURN...CLYDE...DOVESVILLE...FLOYD...KELLYTOWN... LAMAR...LYDIA...MECHANICSVILLE...MONT CLARE AND NORTH HARTSVILLE. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. 15
Special weather statement, Jun 12, 5:02 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 502 PM EDT TUE JUN 12 2007 SCZ024-033-122200- DILLON-MARION- 502 PM EDT TUE JUN 12 2007 AT 502 PM EDT...STRONG THUNDERSTORMS WERE...2 MILES NORTHEAST OF LATTA...OR 4 MILES SOUTHWEST OF DILLON...DRIFTING SOUTHWEST AT 5 MPH. COMMUNITIES IN THE PATH OF THESE STORMS ARE DILLON...FLOYDALE... HAMER...LATTA...LITTLE ROCK...OAK GROVE AND SELLERS. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. 15
Local storm report, Jun 12, 5:22 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
522 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 S LATTA 34.31N 79.43W
06/12/2007 DILLON SC EMERGENCY MNGR
ROOFS OF SEVERAL HOMES WERE DAMAGED.
&&
LOEWENTHSpecial weather statement, Jun 12, 5:26 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 526 PM EDT TUE JUN 12 2007 SCZ039-046-122230- WILLIAMSBURG-GEORGETOWN- 526 PM EDT TUE JUN 12 2007 AT 526 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES SOUTHWEST OF ANDREWS...OR 18 MILES EAST OF SAINT STEPHEN...DRIFTING SLOWLY NORTHEAST ALONG THE BORDER OF WILLIAMSBURG AND GEORGETOWN COUNTIES. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. THIS THUNDERSTORM WILL PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. RGZ
Local storm report, Jun 12, 5:58 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
558 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 E DILLON 34.42N 79.28W
06/12/2007 E0.75 INCH DILLON SC EMERGENCY MNGR
REPORTED BY A RETIRED 911 EMPLOYEE.
&&
LOEWENTHLocal storm report, Jun 12, 6:16 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
616 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 1 N MULLINS 34.22N 79.25W
06/12/2007 E0.88 INCH MARION SC EMERGENCY MNGR
&&
LOEWENTHNearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.